Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Dec 9, 2025, 9:32 AM MST for 19 counties in Nebraska. It took effect at Dec 9, 2025, 10:00 AM MST. It was in force for 17 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 9, 2025, 9:32 AM MST (16:32 UTC)
- In effect from
- Dec 9, 2025, 10:00 AM MST
- Expired
- Dec 10, 2025, 2:51 AM MST
- In force
- 17 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 1:30 PM MST | NON-TSTM WND GST 59 | 18 E Crescent Lake Nwr, NE | Mesonet site reported 59 mph gust. Time estimated. |
| Dec 9, 1:30 PM MST | NON-TSTM WND GST 59 | 18 E Crescent Lake Nwr, NE | Mesonet site reported 59 mph gust. Time estimated. |
| Dec 9, 2:19 PM MST | NON-TSTM WND GST 59 | 6 Wnw Oshkosh, NE | PWS measured 59 mph wind gust. |
| Dec 9, 2:19 PM MST | NON-TSTM WND GST 59 | 6 Wnw Oshkosh, NE | PWS measured 59 mph wind gust. |
| Dec 9, 4:29 PM MST | NON-TSTM WND GST 62 | 1 S Valentine, NE | |
| Dec 9, 4:29 PM MST | NON-TSTM WND GST 62 | 1 S Valentine, NE | |
| Dec 9, 5:52 PM MST | NON-TSTM WND GST 59 | 1 S Valentine, NE | |
| Dec 9, 5:52 PM MST | NON-TSTM WND GST 59 | 1 S Valentine, NE | |
| Dec 9, 6:00 PM MST | NON-TSTM WND GST 60 | 21 S Merriman, NE | |
| Dec 9, 6:00 PM MST | NON-TSTM WND GST 60 | 21 S Merriman, NE | |
| Dec 9, 6:05 PM MST | NON-TSTM WND GST 58 | 9 Se Mills, NE | |
| Dec 9, 6:05 PM MST | NON-TSTM WND GST 58 | 9 Se Mills, NE | |
| Dec 9, 6:15 PM MST | NON-TSTM WND GST 58 | 6 W Eli, NE | |
| Dec 9, 6:15 PM MST | NON-TSTM WND GST 58 | 6 W Eli, NE | |
| Dec 9, 6:39 PM MST | NON-TSTM WND GST 60 | 3 N Broken Bow, NE | |
| Dec 9, 6:39 PM MST | NON-TSTM WND GST 60 | 3 N Broken Bow, NE | |
| Dec 9, 6:56 PM MST | NON-TSTM WND GST 60 | 3 W Lewellen, NE | |
| Dec 9, 6:56 PM MST | NON-TSTM WND GST 60 | 3 W Lewellen, NE | |
| Dec 9, 7:00 PM MST | NON-TSTM WND GST 59 | 10 Sse Thedford, NE | |
| Dec 9, 7:00 PM MST | NON-TSTM WND GST 59 | 10 Sse Thedford, NE | |
| Dec 9, 8:05 PM MST | NON-TSTM WND GST 64 | Broken Bow, NE | |
| Dec 9, 8:05 PM MST | NON-TSTM WND GST 64 | Broken Bow, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted.
667 WWUS73 KLBF 091632 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1032 AM CST Tue Dec 9 2025 NEZ004-022-100000- /O.NEW.KLBF.HW.W.0007.251209T1700Z-251210T0000Z/ Sheridan-Garden- Including the cities of Oshkosh, Lewellen, Rushville, and Gordon 932 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Garden and Sheridan Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Taylor
6 follow-up statements
373 WWUS73 KLBF 091655 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1055 AM CST Tue Dec 9 2025 NEZ005-006-008-009-024>027-094-101200- /O.EXB.KLBF.HW.W.0007.251209T1800Z-251210T1200Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Western Cherry- Including the cities of Brewster, Springview, Thedford, Dunning, Merriman, Cody, Valentine, Taylor, Mullen, Eli, Halsey, Rose, Purdum, Kilgore, Bassett, and Ainsworth 1055 AM CST Tue Dec 9 2025 /955 AM MST Tue Dec 9 2025/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of north central and west central Nebraska. * WHEN...Until 6 AM CST /5 AM MST/ Wednesday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ NEZ004-022-100000- /O.CON.KLBF.HW.W.0007.251209T1700Z-251210T0000Z/ Sheridan-Garden- Including the cities of Oshkosh, Lewellen, Rushville, and Gordon 955 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Garden and Sheridan Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Taylor
196 WWUS73 KLBF 091710 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1110 AM CST Tue Dec 9 2025 NEZ007-010-028-029-037-038-101200- /O.EXB.KLBF.HW.W.0007.251209T2200Z-251210T1200Z/ Boyd-Holt-Garfield-Wheeler-Logan-Custer- Including the cities of O'Neill, Spencer, Burwell, Atkinson, Ericson, Bartlett, Stapleton, Broken Bow, Butte, and Lynch 1110 AM CST Tue Dec 9 2025 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, north central, and west central Nebraska. * WHEN...From 4 PM this afternoon to 6 AM CST Wednesday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ NEZ004-022-100000- /O.CON.KLBF.HW.W.0007.000000T0000Z-251210T0000Z/ Sheridan-Garden- Including the cities of Oshkosh, Lewellen, Rushville, and Gordon 1010 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Garden and Sheridan Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ NEZ005-006-008-009-024>027-094-101200- /O.CON.KLBF.HW.W.0007.251209T1800Z-251210T1200Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Western Cherry- Including the cities of Brewster, Springview, Thedford, Dunning, Merriman, Cody, Valentine, Taylor, Mullen, Eli, Halsey, Rose, Purdum, Kilgore, Bassett, and Ainsworth 1110 AM CST Tue Dec 9 2025 /1010 AM MST Tue Dec 9 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of north central and west central Nebraska. * WHEN...Until 6 AM CST /5 AM MST/ Wednesday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Taylor
338 WWUS73 KLBF 092050 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 250 PM CST Tue Dec 9 2025 NEZ023-035-036-100600- /O.EXB.KLBF.HW.W.0007.251209T2050Z-251210T0600Z/ Grant-Arthur-McPherson- Including the cities of Tryon, Hyannis, Arthur, and Ringgold 250 PM CST Tue Dec 9 2025 /150 PM MST Tue Dec 9 2025/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Arthur, Grant, and McPherson Counties. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ NEZ004-022-100600- /O.EXT.KLBF.HW.W.0007.000000T0000Z-251210T0600Z/ Sheridan-Garden- Including the cities of Rushville, Gordon, Lewellen, and Oshkosh 150 PM MST Tue Dec 9 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Garden and Sheridan Counties. * WHEN...Until 11 PM MST this evening. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ NEZ005-006-008-009-024>027-094-100600- /O.CON.KLBF.HW.W.0007.000000T0000Z-251210T1200Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Western Cherry- Including the cities of Cody, Bassett, Halsey, Brewster, Ainsworth, Valentine, Merriman, Purdum, Eli, Kilgore, Mullen, Springview, Rose, Taylor, Dunning, and Thedford 250 PM CST Tue Dec 9 2025 /150 PM MST Tue Dec 9 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of north central and west central Nebraska. * WHEN...Until 6 AM CST /5 AM MST/ Wednesday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ NEZ007-010-028-029-037-038-100600- /O.CON.KLBF.HW.W.0007.251209T2200Z-251210T1200Z/ Boyd-Holt-Garfield-Wheeler-Logan-Custer- Including the cities of Lynch, Bartlett, Broken Bow, O'Neill, Ericson, Stapleton, Burwell, Butte, Spencer, and Atkinson 250 PM CST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, north central, and west central Nebraska. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Taylor
528 WWUS73 KLBF 100602 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1202 AM CST Wed Dec 10 2025 NEZ004-022-023-035-036-100715- /O.EXP.KLBF.HW.W.0007.000000T0000Z-251210T0600Z/ Sheridan-Garden-Grant-Arthur-McPherson- Including the cities of Arthur, Oshkosh, Ringgold, Lewellen, Tryon, Hyannis, Rushville, and Gordon 1202 AM CST Wed Dec 10 2025 /1102 PM MST Tue Dec 9 2025/ ...HIGH WIND WARNING HAS EXPIRED... The threat for high winds has ended across the eastern Nebraska Panhandle and portions of the western Sandhills. $$ NEZ005-006-008-009-024>027-094-101200- /O.CON.KLBF.HW.W.0007.000000T0000Z-251210T1200Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Western Cherry- Including the cities of Ainsworth, Valentine, Mullen, Taylor, Springview, Dunning, Halsey, Cody, Rose, Brewster, Kilgore, Merriman, Bassett, Eli, Purdum, and Thedford 1202 AM CST Wed Dec 10 2025 /1102 PM MST Tue Dec 9 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ EARLY THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of north central and west central Nebraska. * WHEN...Until 6 AM CST /5 AM MST/ early this morning. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ NEZ007-010-028-029-037-038-101200- /O.CON.KLBF.HW.W.0007.000000T0000Z-251210T1200Z/ Boyd-Holt-Garfield-Wheeler-Logan-Custer- Including the cities of Butte, Bartlett, Stapleton, Broken Bow, Lynch, O'Neill, Ericson, Spencer, Atkinson, and Burwell 1202 AM CST Wed Dec 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, north central, and west central Nebraska. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Travel may be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Buttler
640 WWUS73 KLBF 100923 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 323 AM CST Wed Dec 10 2025 NEZ005-006-008-009-024>027-094-101030- /O.CAN.KLBF.HW.W.0007.000000T0000Z-251210T1200Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Western Cherry- Including the cities of Springview, Brewster, Merriman, Halsey, Bassett, Dunning, Rose, Ainsworth, Taylor, Cody, Mullen, Thedford, Kilgore, Eli, Purdum, and Valentine 323 AM CST Wed Dec 10 2025 /223 AM MST Wed Dec 10 2025/ ...HIGH WIND WARNING IS CANCELLED... The threat for high winds has ended. $$ NEZ007-010-028-029-037-038-101200- /O.CON.KLBF.HW.W.0007.000000T0000Z-251210T1200Z/ Boyd-Holt-Garfield-Wheeler-Logan-Custer- Including the cities of Broken Bow, Butte, Stapleton, Bartlett, Ericson, Burwell, Atkinson, Spencer, Lynch, and O'Neill 323 AM CST Wed Dec 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, north central, and west central Nebraska. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
324 WWUS73 KLBF 100951 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 351 AM CST Wed Dec 10 2025 NEZ007-010-028-029-037-038-101100- /O.CAN.KLBF.HW.W.0007.000000T0000Z-251210T1200Z/ Boyd-Holt-Garfield-Wheeler-Logan-Custer- Including the cities of Broken Bow, Butte, Stapleton, Bartlett, Ericson, Burwell, Atkinson, Spencer, Lynch, and O'Neill 351 AM CST Wed Dec 10 2025 ...HIGH WIND WARNING IS CANCELLED... The threat for high winds has ended. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Dec 9, 4:32 AM MST, 5 hours earlier. Its key messages:
- Strong westerly winds this afternoon of 25 to 35 mph gusting up to 55 mph mainly near and west of Highway 83.
- A fast moving cold front moves through this evening, with northwest winds at 25 to 35 mph with gusts up to 55 mph. The strongest winds tonight are expected near and east of a line from Valentine through Broken Bow.
- Light precipitation, mainly in the form of light snow will be possible at times Wednesday night through Saturday morning. Little to no impacts are expected.
- Much colder temperatures arrive Friday through Sunday with values as much as 10 to 20 degrees below normal. Wind chill values below zero each morning, mainly across north central Nebraska. Above normal temperatures expected to return Monday.
Area forecast discussion, Dec 9, 4:32 AM MST, 5 hours before
Area Forecast Discussion National Weather Service North Platte NE 532 AM CST Tue Dec 9 2025 .KEY MESSAGES... - Strong westerly winds this afternoon of 25 to 35 mph gusting up to 55 mph mainly near and west of Highway 83. - A fast moving cold front moves through this evening, with northwest winds at 25 to 35 mph with gusts up to 55 mph. The strongest winds tonight are expected near and east of a line from Valentine through Broken Bow. - Light precipitation, mainly in the form of light snow will be possible at times Wednesday night through Saturday morning. Little to no impacts are expected. - Much colder temperatures arrive Friday through Sunday with values as much as 10 to 20 degrees below normal. Wind chill values below zero each morning, mainly across north central Nebraska. Above normal temperatures expected to return Monday. && .SHORT TERM /THROUGH TONIGHT/... Issued at 336 AM CST Tue Dec 9 2025 A strong clipper system will track from North Dakota today, into southern Minnesota this evening. This will bring strong westerly winds this afternoon from 25 to 35 mph with gusts up top 55 mph to areas mainly west of Highway 83. The GFS bufkit sounding shows the strongest winds aloft of 55 kts at 800mb. Mixing down winds as strong as this support wind gusts up to 55 mph across the western Sandhills. Very warm H85 temperatures of 10 to 13C also support mild high temperatures from the upper 50s to mid 60s (20 to 25 degrees above normal). Will see increasing mid and high clouds into the afternoon as a cold front moves into northern NE late afternoon. Tonight, a cold front will move quickly through the forecast area this evening. Windy across the west 20 to 35 mph, while very windy for areas near and east of a Valentine through Broken Bow line tonight. Northwest winds of 25 to 35 mph with gusts up to 55 mph expected. The HREF ensemble does show a 50 to 60 percent probability of gusts up to 55 mph, so will continue to monitor. A High Wind Warning is not expected this afternoon into tonight, as most gusts should range from 40 to 50 mph, with a few gust up to 55 mph. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 336 AM CST Tue Dec 9 2025 Northwest winds quickly diminish Wednesday morning, with a weak pressure gradient and surface high pressure over the area. A glancing blow of cooler air with highs from the mid 30s far northeast zones to the upper 40s far southwest. A disturbance moving from eastern MT into the western Dakotas in northwest flow aloft to bring a slight chance for a rain/snow mix to the northwest Sandhills in the afternoon. Low chance POPs for light snow Wednesday night north central. Little accumulation expected. A strong push of warmer air into the area Thursday as surface low pressure deepens from eastern WY into western NE. Highs return to 55 to 65 across the west to the 40s northeast. A cold front moves through Thursday night with colder highs Friday from the low to mid 20s north, to 30s southwest. Just a slight chance for light snow northern NE during this time. A reinforcing shot of cold air Saturday with only teens in the northeast and 30s southwest. Confidence for even colder temperatures Saturday, as the operational ECMWF shows temperatures as cold as the single digits and teens! Still a slight chance for light snow northern Nebraska Friday night into Saturday morning. Warmer air poised to return Sunday as strong arctic high pressure moves into the Mississippi Valley. High may warm into the upper 30s to mid 40s west, with 40s to low 50s by Monday as a large upper ridge over the Rockies builds into the region. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 532 AM CST Tue Dec 9 2025 The main aviation concern will be strong gusty winds from late this morning into tonight across western and north central Nebraska. Westerly winds will gust to 30kts at KLBF from 18Z into the evening hours. At KVTN, westerly winds will gust to 38kts this afternoon. Winds turn northwest early this evening with gusts to 35kts at KVTN and 30kts at KLBF this evening. Winds gradually diminish toward the end of the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Dec 9, 3:23 AM MST, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 423 AM CST Tue Dec 9 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-101030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 423 AM CST Tue Dec 9 2025 /323 AM MST Tue Dec 9 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Strong westerly winds this afternoon of 25 to 35 mph gusting up to 55 mph mainly near and west of Highway 83. A fast moving cold front moves through this evening, with northwest winds at 25 to 35 mph with gusts up to 55 mph tonight. The strongest winds tonight are expected near and east of a line from Valentine through Broken Bow. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light snow will be possible periodically Wednesday night through Saturday morning. At this time, little to no accumulations are expected. Below zero wind chills are expected mainly during the early morning hours Friday through Sunday across north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
High Wind Warnings in Nebraska, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.